Stomach Aches

Chat with Pharmacy Staff

Question

I recently started a new medication and have had a stomach ache ever since. Am I allergic to the drug?

Answer

A clear drug allergy often involves difficulty breathing or a large, encompassing rash (such as hives) - not a minor side effect like a stomach ache. Stomach pain is often a side effect of a medication and should not be confused with a true drug allergy. With that being said, it is important to keep in mind that a stomach ache is not always a normal side effect and may be a sign of something more severe such as a drug allergy. That is why you should always discuss your concerns regarding side effects/drug allergies with your physician or pharmacist.

Back to Pharmacist FAQs

If you're looking for more specific answers to specific questions, ask a Walgreens pharmacist here.

DISCLAIMER:
Answers to questions regarding information about medications or health conditions are not for diagnostic or treatment purposes and are not conclusive as to the presence or absence of any health condition. Consult your physician for diagnosis and treatment of your medical condition. The information provided is not a substitute for medical advice. Advances in medicine may cause this information to become outdated, invalid or subject to debate. Professional opinions and interpretations of the scientific literature may vary. Walgreens' terms of use and general warranty disclaimer apply to all services provided. If you are in need of immediate medical attention, contact your physician, poison control center or emergency medical professional. If you need to speak with a pharmacist for non-emergency matters, contact your local Walgreens pharmacist or call a Walgreens.com pharmacist toll-free at 1 (877) 250-5823.